advertisement
Question
Posted by: cookiex | 2011-05-25

hypoglycemia

Hi.I am frequently getting hypoglycemic attacks.With the last attack my bloodsugar dropped to 2,7.I am not a diabetic.This happens whether I eat or not.In fact,when my bloodsugar was tested after having some grapes for lunch,it was only 4,3.I told my doctor about this and he told me not to eat sweets!I never eat sugar as it makes me feel bad.I am on a healthy diet but is not losing any weight.Is there a link?I do not know what to do anymore-I am exhausted everyday.Can you recommend what type of Doctor I need to see,as my Doctor does not seem to think there is a problem.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Cookiex
Hypoglycaemia is indeed a very unpleasant condition to live with because it can cause such negative effects (nausea, shakiness, dizziness, fainting, irritability, sweating, etc). It is important that you firstly consult an Endocrinologist (a dr who specialises in hormonal imbalances - in your case your pancreas may be producing too much insulin). The Endocrinologist will arrange the necessary tests (e.g. a Glucose Tolerance Test and also determine your insulin levels). Discuss your inability to lose weight when you see the dr. Depending on the diagnosis, I would then recommend that you follow-up with a registered dietitian (visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area), to assist you with a diet based on low-fat, low-glycaemic index (GI) foods. Click on 'Diet' and 'Weight loss' and 'The Glycaemic Index' and read the articles on the GI. This type of diet should firstly control your hypoglycaemia and secondly promote weightloss. When you have stabilised your blood sugar levels and feel less exhausted, you can start doing exercise like going for walks to stimulate your metabolism. You will need to discuss this with the dietitian so that you can eat the correct foods when you do exercise so that you have sufficient energy and don't get hypoglycaemic.
Holding thumbs for you
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2011-05-25

Dear Cookiex
Hypoglycaemia is indeed a very unpleasant condition to live with because it can cause such negative effects (nausea, shakiness, dizziness, fainting, irritability, sweating, etc). It is important that you firstly consult an Endocrinologist (a dr who specialises in hormonal imbalances - in your case your pancreas may be producing too much insulin). The Endocrinologist will arrange the necessary tests (e.g. a Glucose Tolerance Test and also determine your insulin levels). Discuss your inability to lose weight when you see the dr. Depending on the diagnosis, I would then recommend that you follow-up with a registered dietitian (visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area), to assist you with a diet based on low-fat, low-glycaemic index (GI) foods. Click on 'Diet' and 'Weight loss' and 'The Glycaemic Index' and read the articles on the GI. This type of diet should firstly control your hypoglycaemia and secondly promote weightloss. When you have stabilised your blood sugar levels and feel less exhausted, you can start doing exercise like going for walks to stimulate your metabolism. You will need to discuss this with the dietitian so that you can eat the correct foods when you do exercise so that you have sufficient energy and don't get hypoglycaemic.
Holding thumbs for you
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement